Hi, I've been (very) slowly weaning off of Carbamazepine for several months, since I seem to be in a period of remission. Just over a week ago I got down to my very last 100mg tablet of Carbamazepine. I drop them about two to three weeks apart because I get bad withdrawal symptoms. It's normal to feel 'tooth sensitivity' in my TN area during withdrawal and while it's been worse than normal, I am still managing to stay away from actual TN attacks. However, around the same time as I dropped down to my last tablet I suddenly developed 'sensitivity' in my upper left-hand teeth (my TN is in my lower right).
Although I was anxious about this, I didn't worry unduly, until yesterday, when I got a tingle outside in the cold evening air, and then, the clincher this morning when I drank a glass of cold tap water and got a shock followed by a pause and then another lesser shock. That has me really worried, because it feels like a TN style attack and not a tooth sensitivity one. They feel different, with tooth sensitivity being more of a wincing ache, but the TN feeling like a probe to the nerve. And the after-shock thing is very TN.
I've put an appointment on with my dentist, but neither me nor my partner can see anything wrong with the tooth visually, and I have a horrible feeling in the pit of my stomach about this.
I have so many questions, and my anxiety level is through the roof, and we won't even go into the crushing disappointment of it coming back before I even managed to get med free, but appearing on the other side? That's horrific.
I'd like to ask if anyone has experienced anything like this as a side effect of coming off meds. Is it possible that this is just some kind of bizarre temporary nerve reaction from my meds being so low now?
The other thing I'd like to ask is, if this is bilateral TN developing, is there any other diagnosis I should be looking for? It says in Striking Back, and elsewhere, that bilateral TN occurs more often if you have another underlying condition. Does anyone know of anything I should be looking into? I have other health issues such as neutropenia, anaemia, low blood sodium and possibly hypothyroidism (that may have been caused by Carbamazepine - we're not sure). SO if anything there suggests anything to anyone...
Any help you can offer here would be most gratefully accepted. I know nothing about bilateral TN, and it is so very rare it seems highly unlikely, but this does feel just like it. To be honest I feel suicidally crushed by this. I just wasn't expecting it, and no part of me is prepared for it.